V. K. G. Pillay, M.D.; F. D. Schwartz, M.D.; K. Aimi, M.D.; R. M. Kark, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
Among the numerous adverse effects of ethacrynic acid, the development of acute transient deafness has received some attention. We have encountered this complication in five uremic patients treated with ethacrynic acid, in three of whom the deafness was permanent. Deafness occurred whether the treatment was oral or intravenous. None of the patients had any hearing loss before treatment with ethacrynic acid. In each instance there was a clear correlation between the onset of deafness and the use of ethacrynic acid. In two patients withdrawal of the drugs resulted in immediate improvement in hearing; partial in one; and complete in another.
Pillay VKG, Schwartz FD, Aimi K, Kark RM. Transient and Permanent Deafness Following Treatment with Ethacrynic Acid in Renal Failure.. Ann Intern Med. 1969;70:1095. doi: 10.7326/0003-4819-70-5-1095_2
Download citation file:
Published: Ann Intern Med. 1969;70(5):1095.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use